Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 62, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 28, 2011, 6:43 AM CDT for Carroll County, Arkansas. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 6:43 AM CDT (11:43 UTC)
- Expired
- May 29, 2011, 7:30 AM CDT
- In force
- 25 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, AR
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 511 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
532
WGUS54 KTSA 281143
FFWTSA
ARC015-291230-
/O.NEW.KTSA.FF.W.0062.110528T1143Z-110529T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
643 AM CDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CARROLL COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 730 AM CDT SUNDAY
* AT 630 AM CDT...HIGH RELEASES CONTINUED OUT OF BEAVER LAKE DAM DUE
TO HEAVY RAINFALL OVER THE LAST FEW DAYS. AT 630 AM...
TAILWATER READINGS WERE AROUND 931.5 FEET. WHILE THESE LEVELS ARE
SLIGHTLY LOWER THAN RECENT DAYS...THESE LEVELS OF RELEASES WILL
CONTINUE TO KEEP WATER HIGH ALONG THE WHITE RIVER AND MAY CAUSE
SMALLER TRIBUTARIES TO BACK UP WATER.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HIGH WATER
INCLUDE...LOCATIONS NEAR THE WHITE RIVER BETWEEN BEAVER DAM AND
TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3632 9380 3631 9381 3631 9383 3632 9384
3634 9387 3637 9387 3638 9389 3639 9388
3639 9387 3650 9387 3650 9373
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:37 AM CDT, 6 minutes earlier.
Area forecast discussion, May 28, 6:37 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 AM CDT SAT MAY 28 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LOW CLOUDS ARE ATTEMPTING TO EXPAND ACROSS FAR NE OK AHEAD OF LIFTING WARMING FRONT...WHICH MAY IMPACT KBVO BRIEFLY THIS MORNING. OTHERWISE...PERIODS OF MVFR CEILINGS MAY DEVELOP PERIODICALLY THIS MORNING BEFORE DEEPER MIXING DEVELOPS. EXPANDING WARM LAYER ALOFT WILL LIMIT POTENTIAL FOR ANY OVERNIGHT STRATUS. STRONG LOW LEVEL JET WILL AGAIN RETURN WINDS SHEAR TO KFSM TONIGHT. && .PREV DISCUSSION... /ISSUED 314 AM CDT SAT MAY 28 2011/ DISCUSSION... NARROW LINE OF CONVECTION NOTED ACROSS SE KANSAS THIS MORNING IN HE VICINITY OF A SURFACE BOUNDARY AND NOSE OF A 45-50 KNOT LOW LEVEL JET. THIS ACTIVITY WILL CONTINUE TO MOVE AWAY FROM THE AREA AS THE BOUNDARY SLIDES FURTHER NORTH. THIS WEEKEND WILL MARK THE BEGINNING OF A WARMER PATTERN MORE TYPICAL OF SUMMER. DRY SOUTHWESTERLY UPPER FLOW WILL TRANSITION FURTHER WEST AS HIGH PRESSURE BUILDS INTO THE PLAINS. A LIMITED CHANCE FOR STORMS MONDAY NIGH AS A SURFACE FRONT APPROACHES. HOWEVER THIS FRONT WILL RETREAT BY MID WEEK AS THE UPPER RIDGE BECOMES ESTABLISHED. LITTLE IN THE WAY OF A PATTERN CHANGE FOR THE REMAINDER OF THE FORECAST PERIOD. WENT WITH A BLEND OF MAV/MEX/ECMWF GUIDANCE...MAV/MEX JUST A BIT TOO COOL AND THE ECMWF BRINGING THE TRIPLE DIGIT HEAT...A LITTLE TOO HOT GIVEN THE LUSH VEGETATION IN PLACE/TIME OF YEAR. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 72 88 71 / 10 10 10 10 FSM 89 69 90 70 / 10 10 10 10 MLC 89 70 89 71 / 10 10 10 10 BVO 87 70 89 69 / 10 10 10 10 FYV 84 67 87 67 / 10 10 10 10 BYV 84 67 87 68 / 10 10 10 10 MKO 88 71 89 70 / 10 10 10 10 MIO 87 69 87 70 / 10 10 10 10 F10 89 72 88 70 / 10 10 10 10 HHW 89 69 89 71 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, May 28, 5:16 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 AM CDT SAT MAY 28 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 515 AM CDT SAT MAY 28 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID MORNING. DISCUSSION... SCATTERED THUNDERSTORM ARE EXPECTED TO REMAIN JUST NORTH OF THE OKLAHOMA KANSAS BORDER THROUGH THE MORNING HOURS. SOUTHERLY WINDS WILL BEGIN TO INCREASE BY MID MORNING WITH FREQUENT GUSTS OF 20 TO 30 MPH EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL CONTINUE ON SUNDAY...WITH GUSTS OF 25 TO 35 MPH LIKELY. THESE WINDS WILL IMPACT BOATING SAFETY ON AREA LAKES. A SLIGHT CHANCE OF THUNDERSTORMS RETURN MONDAY EVENING FOR AREAS NORTHWEST OF INTERSTATE 44...AS A WEAK FRONTAL BOUNDARY STALLS IN THE AREA. THIS FRONT WILL QUICKLY RETURN NORTHWARD...WITH HOT AND HUMID WEATHER BUILDING ACROSS THE AREA FOR MID TO LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.